MAUDE Adverse Event Report: PHILIPS VOLCANO VERRATA 10185P; WIRE, GUIDE, CATHETER

PHILIPS VOLCANO VERRATA 10185P; WIRE, GUIDE, CATHETER
Model Number 10185P
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a coronary procedure, the manufacturer's wire's tip appeared to be longer under angiography.A sharp edge was observed when removed from the patient.A second device was used to complete the procedure.No patient injury was reported.The returned device was visually and microscopically inspected.The distal coil was stretched and core wire was broken, but remained intact to the wire.The core wire was exposed and a sharp edge was confirmed.This product problem is being submitted for the sharp edge observed at the exposed core wire.There is a potential for harm if the malfunction were to reoccur.
 
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.(b)(6).The probable cause is damage in use.Manipulation and strain can damage the internal components.
 
Additional Manufacturer Narrative
Block a: updated to include patient information.Block e: updated physician name from dr.(b)(6) to dr.(b)(6).Block d10: updated to include brand name and size of a concomitant device.

Brand Name
VERRATA 10185P
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
PHILIPS VOLCANO
3721 valley centre drive
#500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone & business par
b37
alajuela
CS  
Manufacturer Contact
in young rock
3721 valley centre drive
#500
san diego, CA 92130
MDR Report Key12729701
Report Number3008363989-2021-00022
Device Sequence Number17296607
Product Code DQX
UDI-Device Identifier00845225002879
UDI-Public(01)00845225002879(11)210514(17)240514(10)0302273328
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K161887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2024
Device Model Number10185P
Device Catalogue Number400-0300.38
Device Lot Number0302273328
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2021
Supplement Date Received by Manufacturer11/05/2021
Initial Report FDA Received Date11/01/2021
Supplement Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC: 6F GUIDE CATHETER.; UNK MFG AND SIZE: GUIDE CATHETER.; UNK MFG AND SIZE: INTRODUCER SHEATH.
Patient Age86 YR
Patient SexMale
Patient Weight67 KG
Patient EthnicityNon Hispanic
Patient RaceWhite